Alert archive / Indiana / Small Craft Advisories in 2018
Small Craft Advisory 66, NWS Northern Indiana
NWS Northern Indiana issued this small craft advisory at Nov 15, 2018, 3:50 AM EST. It took effect at Nov 16, 2018, 5:00 AM EST. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Nov 15, 2018, 3:50 AM EST (08:50 UTC)
- In effect from
- Nov 16, 2018, 5:00 AM EST
- Expired
- Nov 16, 2018, 10:00 PM EST
- In force
- 17 hr
- Issued by
- NWS Northern Indiana
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Nov 15, 12:03 AM EST, 3 hours 47 minutes earlier.
Area forecast discussion, Nov 15, 12:03 AM EST, 3 hours 47 minutes before
Area Forecast Discussion National Weather Service Northern Indiana 1203 AM EST Thu Nov 15 2018 .SYNOPSIS... Issued at 401 PM EST Wed Nov 14 2018 Clouds will continue to spread over the region ahead of an incoming area of low pressure. Clouds will provide some insulation overnight to promote lows in the upper 20s. Snow spreads in from the south early Thursday morning, which can result in some slippery travel conditions for the morning commute. Through Thursday, freezing rain and sleet can mix in at times as temperatures warm above freezing. Precipitation comes to an end Thursday night. For the extended forecast, below normal temperatures and couple of weak passing disturbances will be monitored. && .SHORT TERM...(This Evening through Thursday) Issued at 318 PM EST Wed Nov 14 2018 Latest water vapor imagery and RUC analysis depicting deep closed low over Arkansas this afternoon. Surface analysis showing inverted trof associated with upper low extending from the eastern gulf coast up into the Tennessee valley while high pressure was still centered over the southern great lakes. Upper low expected to lift northeast into southern Illinois tonight which will have main surge of low level WAA displaced east of our area. Resulting forecast soundings suggesting isothermal layer near 0C in the low levels which will complicate precip type. Northern edge of precip will reach the southern CWA after midnight tonight and begin as primarily snow as good surface based cold layer initially should have any partial melting changing back over to snow...with just a possible mix with sleet. Surface temperatures expected to hover at or slightly above freezing during the daytime hours and road surface model indicating temperatures in mid-upper 30s and diurnal timing would also trend surface temperatures more above freezing as the event unfolds Thursday so plan for now is to hold off on any headlines. Upper low slides east along the Ohio valley Thursday afternoon leaving deformation axis moving across our area and will have snow/rain chances continuing through the end of the day. && .LONG TERM...(Thursday Night through Wednesday) Issued at 318 PM EST Wed Nov 14 2018 System quickly exits to the east Thursday night and despite lingering cyclonic flow winds expected to maintain a southerly component to the westerly flow and limit any lake effect potential for our area. Surface ridge axis will extend from the gulf coast up through the Ohio valley and provide quiet weather for Friday. Pattern flattens somewhat and brings a couple of weak systems through region over the weekend. Generally quiet weather pattern beginning next week with temperatures continuing well below normal. && .AVIATION...(For the 06Z TAFS through 06Z Thursday Night) Issued at 1203 AM EST Thu Nov 15 2018 VFR to start will rapidly deteriorate across the terminals 10-12Z coincident with arrival of strong/deep ascent within downstream warm advection push ahead of deep cyclone over srn IL. Brief mix of sleet likely invof KFWA however rapidly deepening ascent plume will overwhelm nwwd wrapping warm nose followed by a svrl hour period of mod snow and IFR. This will diminish with nwd/wwd extent toward KSBN owing to rapid newd progression of stout mid level dry slot but even here expect a period of IFR in snow. Slow improvement thereafter this aftn as inverted sfc trough is slow to get east. Nevertheless IFR range bound cigs expected to persist overnight. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SYNOPSIS...Brown SHORT TERM...JAL LONG TERM...JAL AVIATION...T Visit us at www.weather.gov/iwx Follow us on Facebook...Twitter...and YouTube at: www.facebook.com/NWSNorthernIndiana www.twitter.com/nwsiwx www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Nov 14, 5:10 AM EST, 22 hours 40 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 510 AM EST Wed Nov 14 2018 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-151015- La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke- Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN- Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien- Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance- Henry-Paulding-Putnam-Van Wert-Allen OH- 510 AM EST Wed Nov 14 2018 /410 AM CST Wed Nov 14 2018/ This Hazardous Weather Outlook is for northern Indiana, southwest Michigan and northwest Ohio. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Snow accumulations of 1 to 2 inches are expected Thursday into Thursday night. Some roads may become slippery. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LMZ043-046-151015- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 510 AM EST Wed Nov 14 2018 This Hazardous Weather Outlook is for The Nearshore Waters of Southeastern Lake Michigan. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time.
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 15, 1:03 AM EST | Winter Weather Advisory | IWX | Adams, Allen, Blackford, Cass, DeKalb, Elkhart and 15 more | 15 hr |
| Nov 15, 5:20 AM EST | Ice Storm Warning | IWX | Adams, Allen, Blackford, Grant, Huntington, Jay and 1 more | 7 hr |
Nearby
Small Craft Advisories in Indiana, 2018Every small craft advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.